Tornado, Cass
- When
- June 28, 5:32 PM CST
- Where
- Cass County, 1 mi SW of Outing
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 15 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.800, -93.950
A brief waterspout touched down on Roosevelt Lake.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 28, 1:20 PM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 220 PM CDT SAT JUN 28 2003 LAST SFC ANALYSIS INDICATES A WEAK CLOSED LOW BETWEEN MSP AND ARX. INVERTED TROUGH EXTENDS TOWARD DEEPER LOW OVER CENTRAL CANADA. THUNDERSTORMS ARE FIRING ALONG THIS BOUNDARY. MID/UPPER TROUGH AXIS IS APPROXIMATELY ALONG THE MN/DAKOTA BORDER. UPPER JET MAX AND THE ASSOCIATED H5 VORT HAVE HAVE ENTERED NORTHWEST MINNESOTA AND DESTABILIZED THE PROFILE...WHICH INITIATED THIS SMALL FLARE UP. WITH THE FREEZING LEVEL BELOW 9 KFT...LARGE HAIL IS A LEGITIMATE CONCERN WITH THESE STORMS. LCL HEIGHTS ARE AROUND 800 FT JUST WEST OF THE FORECAST AREA SO DOWNBURSTS ARE A CONCERN AS WELL. EXPECT SCT TSRA TO EXTEND INTO THE EVENING HOURS...BUT WEAKEN SOMEWHAT WITH THE SETTING SUN. MOST CONVECTIVE ACTIVITY WILL BE WEST AND SOUTH WHERE THE BEST LOW LEVEL MOISTURE POOLING IS LOCATED. THE SFC BOUNDARY AND THE UPPER LEVEL FEATURES WILL MOVE EASTERLY WITH TIME...EXPECT ONLY SHOWERS OVER THE EASTERN COUNTIES AFTER MIDNIGHT WITH THE WESTERN COUNTIES CLEARING OUT. EXPECT CONTINUED DECREASING CLOUDS DURING THE DAY SUNDAY AS THE UPPER RIDGE BUILDS IN. EXPECT PLENTY OF CU TO FORM...ESPECIALLY NORTHEAST COUNTIES BEHIND THE DEPARTING LOW. SUNDAY INTO MONDAY WILL FIND THE AREA UNDER THE INFLUENCE OF THE BUILDING UPPER RIDGE AND ASSOCIATED WEAK SFC HIGH. A GRADUAL WARMING TREND FOR THE BEGINNING OF THE WEEK. TUESDAY NIGHT INTO WEDNESDAY INDICATES GOOD RETURN FLOW AND ASSOCIATED WARM FRONT OVER THE FORECAST AREA. IF A S/WV ALOFT RELIEVES CAP...CONVECTION WILL OCCUR. WILL KEEP MENTION OF SHRA/TSRA FOR THIS PERIOD. BOTH AVN AND ETA MOS GUIDANCE WERE FAIRLY CLOSE TO WHAT WAS ALREADY FORECASTED. NO SIGNIFICANT CHANGES IN TEMPERATURES WERE MADE. .DLH...NONE KFM
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 715 AM CDT SAT JUN 28 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY OVER MOST OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A LINE FROM WALKER MINNESOTA TO PHILLIPS WISCONSIN. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH A BRIEF TORNADO IS ALSO POSSIBLE. THE STORMS WILL BE TRIGGERED BY THE APPROACH OF A TROUGH OF LOW PRESSURE FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM TUESDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH 04
The Duluth radar (KDLH), 132 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 tornado. Local standard time, as filed.
A brief waterspout touched down on Roosevelt Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyThe tornado archive for Minnesota, 2003Warnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375779.